Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 199, NWS Wilmington, OH

August 25, 2020Clark County, Greene County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 25, 2020, 1:45 PM EDT for Clark County, Greene County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2020, 1:45 PM EDT (17:45 UTC)
Expired
Aug 25, 2020, 2:12 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, OH, Greene County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1663 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:38 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 25, 1:38 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
138 PM EDT Tue Aug 25 2020

.SYNOPSIS...
Scattered showers and thunderstorms will persist through midweek
as several weather disturbances move through the region. Summer
heat returns today and Wednesday before a cold front and
tropical moisture provide additional chances for showers and
thunderstorms by weeks end.

&&

.NEAR TERM /THROUGH TONIGHT/...
Convection firing in central Ohio will continue to increase in
coverage for the next few hours as the storms move to the
southeast. New storm development is being indicated to run
almost due south along the Scioto River with a continued
propagation to the southeast. Bulk of models are showing that
Dayton and Cincinnati metro areas will remain dry this
afternoon, but the confidence in exactly the western edge of the
storms that fire this afternoon remains low. Another storm east
of KDAY has popped at the issuance of this update and accounted
for attm. Low chance pops seem to be the best way to play this
with a coverage wording.

Lingering showers will dissipate relatively quickly this evening
but some may hold together through the evening hours.

Low temperatures in the mid to upper 60s are forecast. With the
added moisture from rain and weak surface flow, some fog is
possible for the Wednesday morning commute.

&&

.SHORT TERM /WEDNESDAY/...
A weakening stalled frontal boundary is forecast to be stretched
from northwest to southeast across the area. Throughout the
afternoon, the frontal boundary lifts northeastward, possibly
initiating isolated to scattered thunderstorms across the far
northeast. Otherwise, the rest of the forecast area is expected
to be dry and hot with temperatures in the lower 90s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Wednesday night looks like it will be dry, as a surface high
pressure ridge temporarily builds in.

On Thursday tropical moisture, probably the remnants of
Hurricane Marco are pulled north around the surface ridge. This
will bring a chance of showers and thunderstorms. High
temperatures on Thursday will be in the mid to upper 80s.
Thursday night might see a decrease of rain coverage as the
region gets between systems.

The remnants of current Tropical Storm Laura lift up into the
region on Friday. The remnants of Laura will interact with a
cold front trying to drop south through the Great Lakes. There
are still differences in the exact path and timing of the center
of Laura, but it appears that the center will pass to the south
of the region through Kentucky Friday night into Saturday.

The front will drop down through the region on Saturday,
helping to eventually shunt the moisture through the region.
Highs on Saturday will be much cooler, only reaching the upper
70s to lower 80s.

GFS has come around to yesterday's ECMWF solution for Sunday,
which builds in high pressure and dry weather. The high will
bring pleasant conditions with highs only 75 to 80 degrees.

As the high retreats to the east on Monday, moisture begins to
return. The GFS is the quickest with the return of
precipitation. Will carry some low PoPs in the Cinci Tri-State.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
VFR conditions will be found with the exception of isolated to
widely scattered thunderstorm activity actually hitting an
airport.

Organized storms will remain generally east of the Scioto Valley
and out of TAF forecasts today, but more could be in the offing
tomorrow. Columbus/Rickenbacker seem to have the best potential
tomorrow but will hold off on putting anything in here through
18Z.

OUTLOOK...Thunderstorms possible through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...McGinnis
LONG TERM...Sites
AVIATION...Franks
Hazardous weather outlook, Aug 25, 5:04 AM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Tue Aug 25 2020

OHZ026-034-035-042>046-051>056-061>065-073-074-082-260915-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Ross-Hocking-Pike-
504 AM EDT Tue Aug 25 2020

This Hazardous Weather Outlook is for Central Ohio, South Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There is potential for strong to severe storms to develop this
afternoon, lingering into Tuesday evening. Damaging winds will be the
primary severe weather threat.

Heat indicies expected to be in the mid 90s.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indicies expected to be in the mid 90s Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-077>081-088-
260915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Butler-Warren-Clinton-
Hamilton-Clermont-Brown-Highland-Adams-Scioto-
504 AM EDT Tue Aug 25 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Heat indicies expected to be in the mid 90s.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indicies expected to be in the mid 90s Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:14 PM EDTSpecial Weather StatementILNFairfield31 min
Aug 25, 3:24 PM EDTSpecial Weather StatementILNLicking36 min
Aug 25, 3:47 PM EDTSevere Thunderstorm WarningILNClinton43 min
Aug 25, 3:49 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking41 min
Aug 25, 4:17 PM EDTSpecial Weather StatementILNLicking28 min
Aug 25, 4:23 PM EDTSevere Thunderstorm WarningILNButler, Preble40 min
Aug 25, 4:26 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren32 min
Aug 25, 4:34 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Licking41 min
Aug 25, 4:35 PM EDTSpecial Weather StatementILNPike, Scioto25 min
Aug 25, 4:57 PM EDTSpecial Weather StatementILNWarren33 min
Aug 25, 5:02 PM EDTSpecial Weather StatementILNScioto28 min
Aug 25, 5:14 PM EDTSpecial Weather StatementILNHocking31 min
Aug 25, 5:15 PM EDTSpecial Weather StatementILNHighland30 min
Aug 25, 5:32 PM EDTSpecial Weather StatementILNAdams28 min
Aug 25, 6:00 PM EDTSpecial Weather StatementILNAdams30 min
Aug 25, 6:05 PM EDTSpecial Weather StatementILNBoone25 min
Aug 25, 6:19 PM EDTSevere Thunderstorm WarningILNBoone, Kenton17 min
Aug 25, 6:42 PM EDTSpecial Weather StatementILNLewis33 min
Aug 25, 7:23 PM EDTSpecial Weather StatementILNFleming37 min
Aug 25, 4:33 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union42 min
Aug 25, 5:21 PM EDTSpecial Weather StatementILNFranklin24 min
Aug 25, 5:26 PM EDTSevere Thunderstorm WarningILNFranklin49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.